I am a 30 year old male, who is a competitive athlete. I do not have any structural or plumbing heart issues. I have been diagnosed with WPW accidentally, and I am waiting for an ablation in 17 days. I am mostly asymptomatic, and I never had any extremely rapid heart rates. My resting heart rate is actually in the 40's. However, I do sometimes get palpitations and every once in awhile get a run of 5 to 7 in a row. The EP I saw in the hospital prescribed me Flecainide 50 mg, twice daily. I saw another EP, who was a much older guy, as a second opinion. He seems to think I do not need the Flecainide, and maybe not even the ablation. I do not agree with him on the ablation due to recent medical studies on WPW and how ablation is recommended even for asymptomatic patients, especially athletes.
My question is regarding Flecainide. I have not had any palpitations since I began taking it a few days ago, but I want to make sure this drug is not putting me at risk for creating a dangerous rhythm. Reading case studies and medical journals, it seems there is some risk. I have not been known to go into AF, and besides palpitations, I am asymptomatic with WPW. Do you think Flecainide at this dosage is safe and reasonable for the next two weeks, until my ablation?
Welcome to icliniq.com.
Regarding Flecainide, I do not think you need to continue for next two weeks. But, your cardiologist who will perform this surgery, is the best judge to advise you whether he wants to continue it prophylactically or not.
For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Was this answer helpful?|
Query: Hello doctor, I am a 20-year-old healthy young man. I do not drink or smoke but I do work a lot. I work for 60 hours actually and just moved out of my house with my family. I got my own new place as well as trying to maintain a relationship with my current girlfriend. I do not really have any health... Read Full »
Query: Hello doctor, I would like to know if an implantable cardioverter defibrillator can cause AFib. Please explain. Read Full »
Query: Hi doctor,I was not prescribed by my doctor to have Potassium chloride tablet. But, I had one tablet per day for the past two days. Is it fine to take? What will be the side effect? Please help. Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now